Wolfram Library Archive


Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings
Title

Efficient Method for the Calculation of Mean Extinction. III. Approximation or Representation of Particle-Size Distributions by Rational Functions.
Authors

Z. Xing
J. Greenberg
Journal / Anthology

Journal of the Optical Society of America
Year: 1994
Volume: 11
Issue: 2
Page range: 657-670
Description

The versatility of using rational functions as approximants is shown to facilitate the residue-approximation method for calculating mean extinctions in a wide range of applications. We address the problem of approximating or representing a number of practical particle-size distributions with use of rational functions. The accuracy of the residue-approximation method is examined by several kinds of size distribution as well as for different types of particles. Clearly our residue-approximation method is both efficient and accurate for most applications.
Subjects

*Applied Mathematics > Numerical Methods
*Mathematics > Probability and Statistics
Keywords

extinction, scattering, size distribution, Padé approximation, residue theorem, numerical method


Translate this page: